The Michigan Mathematical Journal

Toric geometry of cuts and splits

Bernd Sturmfels and Seth Sullivant

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 57 (2008), 689-709.

Dates
First available in Project Euclid: 8 September 2008

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1220879432

Digital Object Identifier
doi:10.1307/mmj/1220879432

Mathematical Reviews number (MathSciNet)
MR2492476

Zentralblatt MATH identifier
1180.13040

Subjects
Primary: 52B20: Lattice polytopes (including relations with commutative algebra and algebraic geometry) [See also 06A11, 13F20, 13Hxx] 13F50: Rings with straightening laws, Hodge algebras
Secondary: 62-09: Graphical methods

Citation

Sturmfels, Bernd; Sullivant, Seth. Toric geometry of cuts and splits. Michigan Math. J. 57 (2008), 689--709. doi:10.1307/mmj/1220879432. https://projecteuclid.org/euclid.mmj/1220879432


Export citation

References

  • W. Bruns and R. Koch, Normaliz, computing normalizations of affine semigroups, $\langle $ftp://ftp.mathematik.uni-osnabrueck.de/pub/osm/kommalg/software/$\rangle .$
  • D. Bryant, Extending tree models to splits networks, Algebraic statistics for computational biology (L. Pachter, B. Sturmfels, eds.), pp. 322--334, Cambridge Univ. Press, Cambridge, 2005.
  • D. Bryant and V. Moulton, NeighborNet: An agglomerative method for the construction of phylogenetic networks, Molecular Biology and Evolution 21 (2004), 255--265.
  • W. Buczynska and J. Wisniewski, On geometry of binary symmetric models of phylogenetic trees, J. Eur. Math. Soc. (JEMS) 9 (2007), 609--635.
  • CoCoATeam, CoCoA: A system for doing computations in commutative algebra, $\langle $http://cocoa.dima.unige.it$\rangle .$
  • M. Develin and S. Sullivant, Markov bases of binary graph models, Ann. Comb. 7 (2003), 441--466.
  • M. Deza and M. Laurent, Geometry of cuts and metrics, Algorithms Combin., 15, Springer-Verlag, Berlin, 1997.
  • P. Diaconis and B. Sturmfels, Algebraic algorithms for sampling from conditional distributions, Ann. Statist. 26 (1998), 363--397.
  • W. Fulton, Introduction to toric varieties, Ann. of Math. Stud., 131, Princeton Univ. Press, Princeton, NJ, 1993.
  • D. Grayson and M. Stillman, Macaulay 2, a software system for research in algebraic geometry, $\langle $http://www.math.uiuc.edu/Macaulay2/$\rangle .$
  • R. Hemmecke, R. Hemmecke, and P. Malkin, 4ti2---Software for computing of Hilbert bases, Graver bases, toric Gröbner bases, and more, $\langle $www.4ti2.de$\rangle .$
  • M. Hochster, Rings of invariants of tori, Cohen--Macaulay rings generated by monomials, and polytopes, Ann. of Math. (2) 96 (1972), 318--337.
  • S. Hoędillas ten, A. Khetan, and B. Sturmfels, Solving the likelihood equations, Found. Comput. Math. 5 (2005), 389--407.
  • D. Huson and D. Bryant, Application of phylogenetic networks in evolutionary studies, Molecular Biology and Evolution 23 (2006), 254--267.
  • L. Pachter and B. Sturmfels (eds.), Algebraic statistics for computational biology, Cambridge Univ. Press, Cambridge, 2005.
  • R. Read and R. Wilson, An atlas of graphs, Oxford Univ. Press, New York, 1998.
  • N. Robertson and P. D. Seymour, Graph minors XX. Wagner's conjecture, J. Combin. Theory Ser. B 92 (2004), 325--357.
  • B. Sturmfels, Gröbner bases and convex polytopes, Univ. Lecture Ser., 8, Amer. Math. Soc., Providence, RI, 1996.
  • B. Sturmfels and S. Sullivant, Toric ideals of phylogenetic invariants, J. Comput. Biology 12 (2005), 204--228.
  • S. Sullivant, Compressed polytopes and statistical disclosure limitation, Tôhoku Math. J. 58 (2006), 433--445.
  • ------, Toric fiber products, J. Algebra 316 (2007), 560--577.
  • A. Takemura and S. Aoki, Distance-reducing Markov bases for sampling from a discrete sample space, Bernoulli 11 (2005), 793--813.